Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 15, 2008, 3:59 AM CDT for Jasper County, Newton County, Texas. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 3:59 AM CDT (08:59 UTC)
- Expired
- May 15, 2008, 4:15 AM CDT
- In force
- 16 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:00 AM CDT | TORNADO | 3 Se Buna, TX | EF0 TORNADO BLEW A ROOF OFF A BARN AND DOWNED TREES ALONG CAILLIER LOOP. PATH LENGTH OF 1/4 MILE AND PATH WIDTH OF 25 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:16 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
266
WFUS54 KLCH 150900
TORLCH
TXC241-351-150915-
/O.NEW.KLCH.TO.W.0016.080515T0859Z-080515T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES BUNA...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES DEWEYVILLE...
* UNTIL 415 AM CDT
* AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BUNA...
MOVING SOUTHEAST AT 47 MPH.
* THE TORNADO WILL BE NEAR...
DEWEYVILLE BY 410 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3044 9371 3039 9376 3037 9376 3034 9377
3031 9375 3030 9371 3025 9371 3024 9374
3034 9402 3051 9395
TIME...MOT...LOC 0859Z 290DEG 41KT 3039 9388
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 150911
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 AM CDT THU MAY 15 2008
TXC241-150920-
/O.CAN.KLCH.TO.W.0016.000000T0000Z-080515T0915Z/
JASPER TX-
410 AM CDT THU MAY 15 2008
...THE TORNADO WARNING FOR SOUTHEASTERN JASPER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3047 9382 3044 9372 3039 9376 3037 9376
3034 9377 3031 9375 3030 9371 3025 9371
3024 9374 3029 9389
TIME...MOT...LOC 0910Z 295DEG 39KT 3034 9376
$$
TXC351-150915-
/O.CON.KLCH.TO.W.0016.000000T0000Z-080515T0915Z/
NEWTON TX-
410 AM CDT THU MAY 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
SOUTHWESTERN NEWTON COUNTY...
AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTHWEST OF
DEWEYVILLE...MOVING SOUTHEAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3047 9382 3044 9372 3039 9376 3037 9376
3034 9377 3031 9375 3030 9371 3025 9371
3024 9374 3029 9389
TIME...MOT...LOC 0910Z 295DEG 39KT 3034 9376
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 15, 1:36 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 15, 1:36 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 AM CDT THU MAY 15 2008 .DISCUSSION...QUICK UPDATE TO FORECAST TO INCLUDE NEW TORNADO WATCH ISSUED FOR THE TEXAS LAKES AREA INTO CENTRAL LOUISIANA UNTIL 10 AM. BOW ECHO WITH WELL DEFINED MARC SIGNATURE CURRENTLY HEADING JUST A HAIR NORTH OF DUE EAST THROUGH TRINITY COUNTY WILL BE A CLOSE CALL...AND MAY SKIRT JUST NORTH OF TYLER...NEWTON...AND JASPER COUNTIES. MEANWHILE...A DEFINITE UPTICK IN CONVECTIVE ACTION NOTED OVER THE PAST HOUR. CELL THAT DEVELOPED RAPIDLY SOUTH OF GALVESTON ISLAND HEADING NORTHEAST TOWARD SABINE LAKE...AND MAY IMPACT FAR SOUTHEAST JEFFERSON COUNTY BEFORE HEADING INTO WESTERN CAMERON PARISH. OTHER UPDRAFTS ARE GOING UP AROUND THIS CELL AND FARTHER NORTH INTO EASTERN TEXAS AS WELL. UPDATED ZFP AND WCN ALREADY SENT. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030. TX...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR TXZ180>182-201. GM...SCEC ALL MARINE ZONES. && 13
Hazardous weather outlook, May 14, 6:03 AM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CDT WED MAY 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 603 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TODAY AS SEVERAL SHORTWAVES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...AS WILL THE CHANCE FOR LOCALLY HEAVY RAINFALL. DRY WEATHER WILL RETURN BEHIND THE FRONT AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THURSDAY NIGHT. 13
In the hours before
Local storm report, May 15, 2:38 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
05/15/2008 M55.00 MPH GMZ450 TX BUOY
MEASURED WIND GUST TO 48 KNOTS.
&&
13Special weather statement, May 15, 3:00 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT THU MAY 15 2008 LAZ041-042-051-052-150900- CAMERON LA-VERMILION LA-JEFFERSON DAVIS LA-CALCASIEU LA- 300 AM CDT THU MAY 15 2008 ..SIGNIFICANT WEATHER ALERT FOR CAMERON...VERMILION...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 400 AM CDT... AT 256 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9 MILES EAST OF GRAND LAKE TO 10 MILES SOUTHWEST OF JOHNSON BAYOU...MOVING EAST AT 38 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BELL CITY BY 315 AM CDT CONSTANCE BEACH BY 320 AM CDT HAYES BY 325 AM CDT HOLLY BEACH BY 330 AM CDT FORKED ISLAND BY 330 AM CDT CAMERON BY 345 AM CDT LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...RUTHERFORD BEACH AND CREOLE BY 400 AM CDT VERY FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IN ADDITION...GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL RAINFALL WILL BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:06 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 39 min |
| May 15, 2:21 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 24 min |
| May 15, 2:46 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 44 min |
| May 15, 3:30 AM CDT | Tornado Warning | LCH | Newton | 15 min |
| May 15, 4:15 AM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 45 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.